Alert archive / New York / Beach Hazards Statements in 2023
Beach Hazards Statement 7, NWS Buffalo, NY
NWS Buffalo, NY issued this beach hazards statement at Jul 26, 2023, 10:42 PM EDT for Chautauqua County, Erie County, New York. It took effect at Jul 27, 2023, 5:00 AM EDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2023, 10:42 PM EDT (02:42 UTC)
- In effect from
- Jul 27, 2023, 5:00 AM EDT
- Expired
- Jul 27, 2023, 8:00 PM EDT
- In force
- 15 hr
- Issued by
- NWS Buffalo, NY
Counties Chautauqua County, NY, Erie County, NY
The radar
The Buffalo radar (KBUF), 55 km from the middle of the area, began a volume at 02:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 2.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1788 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
552 WHUS41 KBUF 270242 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 1042 PM EDT Wed Jul 26 2023 NYZ085-271045- /O.NEW.KBUF.BH.S.0007.230727T0900Z-230727T1800Z/ Southern Erie- 1042 PM EDT Wed Jul 26 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 5 AM EDT THURSDAY TO 2 PM EDT THURSDAY AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Southern Erie county. * WHEN...From 5 AM EDT Thursday through Thursday afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
3 follow-up statements
340 WHUS41 KBUF 270743 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 343 AM EDT Thu Jul 27 2023 NYZ010-019-271800- /O.EXA.KBUF.BH.S.0007.230727T0900Z-230727T1800Z/ Northern Erie-Chautauqua- 343 AM EDT Thu Jul 27 2023 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Northern Erie and Chautauqua counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ NYZ085-271800- /O.CON.KBUF.BH.S.0007.230727T0900Z-230727T1800Z/ Southern Erie- 343 AM EDT Thu Jul 27 2023 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...Strong currents and dangerous swimming conditions expected. * WHERE...Beaches of Southern Erie county. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$ Hitchcock
968 WHUS41 KBUF 271754 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 154 PM EDT Thu Jul 27 2023 NYZ010-019-085-280000- /O.EXT.KBUF.BH.S.0007.000000T0000Z-230728T0000Z/ Northern Erie-Chautauqua-Southern Erie- 154 PM EDT Thu Jul 27 2023 ...BEACH HAZARDS STATEMENT NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Strong currents and dangerous swimming conditions. * WHERE...Beaches of Erie and Chautauqua counties. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Strong currents and dangerous swimming conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Stay out of the water to avoid dangerous swimming conditions. && $$
652 WHUS41 KBUF 272337 CFWBUF Coastal Hazard Message National Weather Service Buffalo NY 737 PM EDT Thu Jul 27 2023 NYZ010-019-085-280045- /O.EXP.KBUF.BH.S.0007.000000T0000Z-230728T0000Z/ Northern Erie-Chautauqua-Southern Erie- 737 PM EDT Thu Jul 27 2023 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 8 PM EDT THIS EVENING... Winds and waves will slowly subside through this evening. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jul 26, 8:07 PM EDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 26, 8:07 PM EDT, 2 hours 35 minutes before
Area Forecast Discussion National Weather Service Buffalo NY 807 PM EDT Wed Jul 26 2023 .SYNOPSIS... A very robust mid level disturbance will push a frontal boundary across our region this evening and tonight...and this will result in widespread showers and thunderstorms...some containing gusty winds and tropical downpours. Conditions will gradually improve from west to east during the day Thursday...although many areas can still expect at least a shower. It will then be hot and humid on Friday with apparent temperatures reaching to between 95 and 100 for many areas. && .NEAR TERM /THROUGH THURSDAY NIGHT/... Conditions starting to deteriorate this evening...as a strong shortwave will cross over or just to the north of our region. This feature was generating strong to severe thunderstorm activity that just started to move into far western NY as of this writing (~00Z) along a convectively enhanced frontal boundary. The passing shortwave will support widespread showers and thunderstorms over our region this evening and into tonight. Model guidance has been consistently having a poor time with the speed of this system, and is at least a few hours behind the earlier forecasts. Current thinking is the line of storms will arrive to far WNY around mid- evening time frame. A Slight Risk has been added to the far WNY areas, with a Marginal Risk now almost to the Genesee Valley. Another round of showers/storms overnight as a LLJ moves into the area behind the shortwave trough, currently over southern MI. That batch of storms is expected to weaken though over the next few hours before reaching WNY. An accompanying 40-45kt low level jet will add plenty of shear for the convection to work with which will heighten the risk for organized convection that could produce strong gusty winds. As if that were not enough...a tongue of deep moisture out of the GOMEX (PWAT values of 2-2.25") will also accompany the passing of the mid level feature...and this will almost guarantee that some of the storms will contain tropical downpours. BASIN average rainfall tonight will range from a half inch west of the Genesee valley to a quarter inch or less elsewhere. Localized amounts of an inch and a half will be possible in the far west. On Thursday...the convectively enhanced shortwave over the Thousand Islands region first thing in the morning will exit across New England during the course of the day. Meanwhile...sfc high pressure and height rises will build in from the west. While there will be some leftover showers around (esp through midday)...this scenario will support general improvement in the weather during the course of the afternoon. Weak high pressure will move across the Lower Great Lakes Thursday night...promising the region of fair dry weather. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... There will be two concerns this period, first the heat on Friday...and secondly the potential for severe storms Friday night into early Saturday morning. It will be a warm start to Friday with low to mid 70s Friday morning quickly warming to the upper 80s and perhaps a spot 90F by noontime. Dewpoints will rise slowly to the lower 70s through the day as moisture pools ahead of an upstream cold front. As air temperatures climb into the 90s during the afternoon heat indices will reach the mid to upper 90s, especially if skies remain sunny through the afternoon hours. Favored locations for possible heat advisories include the northern Niagara Frontier, Genesee Valley and northern Finger Lakes region. Will continue to mention this potential in the HWO product. The second concern will be strong to severe thunderstorms Friday night and into early Saturday. A cold front will start Friday evening across southern Canada and towards northern Georgian Bay/Lake Huron. Though we'll loss some instability Friday night, mid level lapse rates will remain 7 C/km, and there will be plenty of forcing ahead of a shortwave and the passing of the southward bound cold front. There will also be a good flow aloft, with 0-6 km bulk shear of 40 to 45 knots. Any thunderstorm could yield gusty winds through the night, especially near the Lakes where the warm lake waters will hold onto instability longer. The cold front, near the southern Lake Ontario shoreline Saturday morning will continue to push southward through the day. Showers and thunderstorms will diminish as drier air drops southward. Dewpoints will still be on the humid side, and not until much later Saturday night will the sub 60 degree dewpoints reach our region. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The very warm and humid conditions will just be a memory by the second half of the weekend as much cooler and drier air pours across the northeastern US in the wake Saturdays' cold frontal passage. In fact, a persistent northwesterly flow will likely keep daytime highs and nighttime lows a few ticks below average for the majority of the long term period, before rising back to near normal levels toward the middle of next week. With regard to the overall pattern, mid and upper level flow will return to a more amplified one, with the strong upper ridge parked across the southcentral and southwestern CONUS once again expanding northward across the northern Rockies and northern Plains states. This will in turn force a downstream longwave trough to once again dig across eastern Canada southward through the Mid Atlantic region. Shortwaves embedded within the cool cyclonic flow aloft will occasionally move across the area. Meanwhile, high pressure will mainly dominate at the surface, however there may be one or two weak cold frontal passages during this period. If either of these two aforementioned features can manage to cross the area during the hours of peak heating, this would bring the best chance to see a few showers or an isolated storm, mainly during the afternoon hours Monday through Wednesday. That said, the airmass will be a relatively dry one, so the majority of the time is expected to be characterized by mainly dry and pleasant conditions. && .AVIATION /00Z THURSDAY THROUGH MONDAY/... Conditions starting to deteriorate this evening...as a frontal boundary creating a swath of gusty thunderstorms and moderately heavy rain. This will lead to MVFR conditions...with IFR weather possible in the vcnty of the stronger/heavier convection/rain. MVFR cigs with leftover showers can then be expected into the midday hours on Thursday. Some strong convection will still be possible east of Lake Ontario. During the course of the afternoon...VFR weather will return to the region. Outlook... Thursday night and Friday...VFR. Friday night and Saturday...VFR to MVFR conditions with the likelihood of strong thunderstorms. Sunday...VFR. Monday...Mainly VFR with an afternoon shower or thunderstorm possible. && .MARINE... Southwest winds will briefly increase tonight ahead of an approaching trough. Sustained winds could reach 20 knots for a time creating choppy conditions on both lakes. The southwest flow should settle back to 15 knots or less Thursday and Friday. A complex of thunderstorms is expected to move across the lakes this evening and again later tonight which will likely bring locally higher winds and waves and possibly the issuance of marine warnings. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...None. MARINE...Small Craft Advisory until 2 PM EDT Thursday for LEZ040-041. && SYNOPSIS...RSH NEAR TERM...RSH/SW SHORT TERM...Thomas LONG TERM...JM AVIATION...RSH/SW MARINE...SW/TMA
Hazardous weather outlook, Jul 26, 2:02 PM EDT, 8 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Buffalo NY 202 PM EDT Wed Jul 26 2023 NYZ001-002-011-271815- Niagara-Orleans-Genesee- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will develop tonight and could generate locally heavy rainfall and strong gusty wind. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The combination of heat and high humidity on Friday may lead to apparent temperatures of 95 to 100. This may eventually necessitate the issuance of heat advisories as we draw closer to Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ010-012-019>021-085-271815- Northern Erie-Wyoming-Chautauqua-Cattaraugus-Allegany-Southern Erie- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of western New York. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will develop tonight and could generate locally heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ003>006-013-014-271815- Monroe-Wayne-Northern Cayuga-Oswego-Livingston-Ontario- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of western and north central New York. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will develop tonight and could generate locally heavy rainfall and strong gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The combination of heat and high humidity on Friday may lead to apparent temperatures of 95 to 100. This may eventually necessitate the issuance of heat advisories as we draw closer to Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf NYZ007-008-271815- Jefferson-Lewis- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of central New York. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will develop late tonight and could generate locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms could produce additional locally heavy rainfall Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LEZ020-040-041-LOZ030-042-062-271815- Upper Niagara River and Buffalo Harbor- Lake Erie nearshore waters from Ripley to Dunkirk- Lake Erie nearshore waters from Dunkirk to Buffalo- Lower Niagara River- Lake Ontario nearshore waters from the Niagara River to Hamlin Beach- Lake Ontario open waters from the Niagara River to Hamlin Beach- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of Lake Erie and Lake Ontario. .DAY ONE...This afternoon and tonight. Showers and thunderstorms will develop tonight and will likely generate strong wind gusts. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf LOZ043>045-063>065-SLZ022-024-271815- Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay- Lake Ontario nearshore waters from Sodus Bay to Mexico Bay- Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence River-Lake Ontario open waters from Hamlin Beach to Sodus Bay- Lake Ontario open waters from Sodus Bay to Mexico Bay- Lake Ontario open waters from Mexico Bay to the Saint Lawrence River- Saint Lawrence River from Cape Vincent to Ogdensburg- Saint Lawrence River from Ogdensburg to Saint Regis- 202 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for portions of Lake Ontario and Saint Lawrence River. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service office in Buffalo can be found on the internet at http://www.weather.gov/buf
In the hours before
Special weather statement, Jul 26, 7:16 PM EDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Buffalo NY
716 PM EDT Wed Jul 26 2023
NYZ001>003-010>013-019>021-085-270045-
Chautauqua NY-Cattaraugus NY-Allegany NY-Livingston NY-
Southern Erie NY-Wyoming NY-Orleans NY-Genesee NY-Monroe NY-
Niagara NY-Northern Erie NY-
716 PM EDT Wed Jul 26 2023
...STRONG THUNDERSTORMS WILL IMPACT WYOMING...CATTARAUGUS...ERIE...
SOUTHWESTERN LIVINGSTON...NIAGARA...ORLEANS...SOUTHEASTERN
CHAUTAUQUA...ALLEGANY...NORTHWESTERN MONROE AND GENESEE COUNTIES
THROUGH 845 PM EDT...
At 713 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 36 miles west of Niagara Falls to Ripley.
Movement was east at 45 mph.
HAZARD...Wind gusts up to 60 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Buffalo, Cheektowaga, Niagara Falls, West Seneca, North Tonawanda,
Clarence, Lockport, Lackawanna, Batavia, Kenmore, Depew, Amherst,
Tonawanda, Olean, Lancaster, Hamburg, East Aurora, Medina, Albion,
and Salamanca.
This includes the following highways...
Interstate 90 between exits 47 and 57A.
Interstate 86 between exits 15 and 31.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4200 7908 4255 7908 4263 7917 4273 7908
4280 7892 4284 7893 4291 7890 4295 7892
4300 7902 4306 7900 4308 7908 4315 7904
4325 7906 4330 7909 4342 7840 4341 7798
4200 7792
TIME...MOT...LOC 2313Z 258DEG 40KT 4310 7977 4220 7975
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
EAJLocal storm report, Jul 26, 7:29 PM EDT, 3 hours 13 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
729 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM Tstm Wnd Dmg 2 NNW Westfield 42.34N 79.59W
07/26/2023 Chautauqua NY 911 Call Center
Tree down on wires on Route 5 in Westfield.
&&
HKLocal storm report, Jul 26, 7:47 PM EDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
747 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM Tstm Wnd Gst Fredonia 42.43N 79.45W
07/26/2023 M44 MPH LEZ040 NY Mesonet
Fredonia NYS Mesonet Station.
&&Special weather statement, Jul 26, 8:26 PM EDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service Buffalo NY
826 PM EDT Wed Jul 26 2023
NYZ001-002-010>012-020-021-085-270115-
Cattaraugus NY-Allegany NY-Southern Erie NY-Wyoming NY-Orleans NY-
Genesee NY-Niagara NY-Northern Erie NY-
826 PM EDT Wed Jul 26 2023
...STRONG THUNDERSTORMS WILL IMPACT WYOMING...CATTARAUGUS...EASTERN
ERIE...NIAGARA...ORLEANS...WESTERN ALLEGANY AND GENESEE COUNTIES
THROUGH 915 PM EDT...
At 824 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Fort Niagara State Park to
near Lancaster to 8 miles southwest of Allegany State Park. Movement
was east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cheektowaga, West Seneca, Clarence, Lockport, Batavia, Depew,
Amherst, Olean, Lancaster, East Aurora, Medina, Albion, Salamanca,
Williamsville, Hamlin Beach State Park, Allegany State Park, Darien
Lakes State Park, Letchworth State Park, Elma, and Newfane.
This includes the following highways...
Interstate 90 between exits 47 and 49.
Interstate 86 between exits 17 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4200 7896 4289 7870 4332 7899 4341 7860
4340 7785 4335 7785 4336 7799 4314 7800
4313 7791 4304 7795 4304 7791 4295 7791
4290 7796 4268 7795 4254 7806 4254 7805
4252 7803 4200 7817
TIME...MOT...LOC 0024Z 264DEG 36KT 4337 7894 4290 7863 4198 7890
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MitchellLocal storm report, Jul 26, 8:44 PM EDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
844 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0741 PM Tstm Wnd Gst 5 WSW Dunkirk 42.46N 79.42W
07/26/2023 M48 MPH LEZ040 NY ASOS
&&
HKLocal storm report, Jul 26, 9:17 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Buffalo NY
917 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM Tstm Wnd Dmg 2 WNW Snyder 42.97N 78.81W
07/26/2023 Erie NY 911 Call Center
Tree down on Eggert Road.
&&
HKThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:26 PM EDT | Special Weather Statement | BUF | Cattaraugus, Genesee, Niagara, Orleans, Wyoming | 49 min |
| Jul 27, 10:12 AM EDT | Heat Advisory | BUF | Cayuga, Genesee, Livingston, Monroe, Niagara, Ontario and 3 more | 33 hr |
Nearby
Beach Hazards Statements in New York, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.